Skip Navigation LinksHome > November 28, 2013 - Volume 27 - Issue 18 > High incidence of serious adverse events in HIV-infected pat...
AIDS:
doi: 10.1097/01.aids.0000432466.15885.14
Clinical Science: Concise Communication

High incidence of serious adverse events in HIV-infected patients treated with a telaprevir-based hepatitis C virus treatment regimen

Cachay, Edward R.a,b; Wyles, David L.a,b; Torriani, Francesca J.a,b; Ballard, Craigc; Colwell, Bradfordc; Lin, Jennifer C.b; Hill, Lucasc; Mathews, William C.a

Collapse Box

Abstract

Objectives:

To report the rates of grade IV adverse events and hepatitis C virus (HCV) treatment discontinuation associated with the use of telaprevir, pegylated interferon, and ribavirin.

Design:

Retrospective cohort analysis.

Methods:

The study included patients coinfected with HIV and HCV who underwent HCV treatment in a clinic-based setting with telaprevir, pegylated interferon, and ribavirin. The United States of America National Institutes of Health Division of AIDS grading system was used to rate severity of adverse events.

Results:

Of the 24 consecutive patients treated for HCV using telaprevir/pegylated interferon/ribavirin, 50% (12/24) developed serious adverse events and 29% (7/24) discontinued HCV treatment due to adverse events, despite an intensive multidisciplinary monitoring approach.

Conclusion:

In this HIV clinic-based experience, a high rate of grade IV adverse events and treatment discontinuations were observed associated with HCV telaprevir-based treatment. Careful consideration of the risks and benefits of telaprevir-based therapy should be undertaken, given prospects for interferon-sparing therapy in the near future.

© 2013 Wolters Kluwer Health | Lippincott Williams & Wilkins

Login

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.